MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-2-8-HELIX
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information that the coil had resistance at the end of the introducer sheath and could not be pushed into the microcatheter.The coil was removed and tested in vitro and it was still difficult to push out of the sheath.It was noted that the device had been prepared per ifu.There was no harm or injury to the patient who was undergoing a coil embolization procedure to treat an unruptured saccular right ophthalmic artery aneurysm.The aneurysm max diameter was 5.2mm and the neck diameter was 2.9mm.Vessel tortuosity was normal.Additional information received reported that the introducer sheath was held vertically when the implant coil was pulled back inside during hydration.The procedure was completed with a replacement coil.
 
Additional Manufacturer Narrative
Product analysis #705061931:equipment used: vis (m-81805), 203cm ruler (m-83360).Drawing(s) referenced: none.As found condition: the axium coil was returned for analysis within a shipping box and within a plastic pouch.Visual inspection/damage location details: the axium coil was returned without its introducer sheath.The axium pusher was found broken at the positive load indicator (pli) with the release wire extending out from the broke end.The pusher actuator interface was broken off and not returned.The pusher was also found broken into two segments at the hypotube break indicator (hbi) with the release wire completely pulled out from the distal pusher.No bends or kinks were found with the pusher.The release wire coin was found pulled back from the lumen stop, the shield coil was found intact, and the implant coil was detached from the pusher.The detached implant coil was not returned.Testing/analysis: none conclusion: based on the device analysis and reported information, the customer¿s ¿coil resistance/stuck in sheath¿ report could not be confirmed.The axium introducer sheath and implant coil were not returned; therefore, an analysis could not be performed, and any contributing factors could not be assessed.Regarding the detachment of the implant coil it is likely the breaking of the pusher at the manual method location (via hbi) and pulling of the release wire caused the implant coil to detach.It is likely the breaking of the pusher was intentional; however, the cause could not be determined as there was insufficient information provided.(rosaj10 2022-08-12).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM HELIX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15294754
Report Number2029214-2022-01444
Device Sequence Number2658737
Product Code KRD
UDI-Device Identifier00847536029491
UDI-Public00847536029491
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/06/2024
Device Model NumberQC-2-8-HELIX
Device Catalogue NumberQC-2-8-HELIX
Device Lot NumberB261494
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2022
Initial Report FDA Received Date08/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age47 YR
Patient SexFemale